Alert archive / Mississippi / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 122, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Mar 21, 2012, 10:35 AM CDT for Franklin County, Lincoln County, Mississippi. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 21, 2012, 10:35 AM CDT (15:35 UTC)
- Expired
- Mar 21, 2012, 11:30 AM CDT
- In force
- 55 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Franklin County, MS, Lincoln County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 94 km from the middle of the area, began a volume at 15:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 21, 5:04 AM CDT | Tornado Watch | SPC | 7 hr |
| Mar 21, 10:07 AM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 3.6 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 143 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 559 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 239 m²/s²
- 0-3 km storm-relative helicity
- 239 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
699
WUUS54 KJAN 211535
SVRJAN
MSC037-085-211630-
/O.NEW.KJAN.SV.W.0122.120321T1535Z-120321T1630Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1035 AM CDT WED MAR 21 2012
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LINCOLN COUNTY IN SOUTH CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITY OF BROOKHAVEN...
EASTERN FRANKLIN COUNTY IN SOUTHWEST MISSISSIPPI...
* UNTIL 1130 AM CDT
* AT 1035 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM MCCALL CREEK TO LITTLE SPRINGS MOVING NORTHEAST AT 40 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
WEST LINCOLN...CASEYVILLE AND BOGUE CHITTO BY 1045 AM CDT...
VAUGHN BY 1050 AM CDT...
LOYD STAR AND ENTERPRISE BY 1055 AM CDT...
BROOKHAVEN BY 1100 AM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CDT WEDNESDAY EVENING
FOR NORTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
&&
LAT...LON 3134 9073 3161 9083 3161 9074 3170 9074
3170 9041 3169 9041 3169 9038 3170 9037
3170 9035 3135 9035
TIME...MOT...LOC 1535Z 212DEG 36KT 3160 9074 3141 9066
$$
192 follow-up statements
533
WWUS54 KJAN 211554
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1054 AM CDT WED MAR 21 2012
MSC037-085-211630-
/O.CON.KJAN.SV.W.0122.000000T0000Z-120321T1630Z/
LINCOLN MS-FRANKLIN MS-
1054 AM CDT WED MAR 21 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 AM CDT
FOR NORTHEASTERN FRANKLIN AND LINCOLN COUNTIES...
AT 1055 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM CASEYVILLE TO CENTER POINT MOVING NORTHEAST AT 40 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
VAUGHN AND BOGUE CHITTO BY 1100 AM CDT...
LOYD STAR AND ENTERPRISE BY 1105 AM CDT...
BROOKHAVEN BY 1115 AM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CDT WEDNESDAY EVENING
FOR NORTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
&&
LAT...LON 3135 9063 3161 9075 3161 9074 3170 9074
3170 9058 3169 9058 3169 9038 3170 9037
3170 9035 3135 9035
TIME...MOT...LOC 1555Z 206DEG 37KT 3163 9062 3144 9057
$$
MME741
WWUS54 KJAN 211624
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1124 AM CDT WED MAR 21 2012
MSC037-085-211634-
/O.EXP.KJAN.SV.W.0122.000000T0000Z-120321T1630Z/
LINCOLN MS-FRANKLIN MS-
1124 AM CDT WED MAR 21 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN FRANKLIN AND
LINCOLN COUNTIES WILL EXPIRE AT 1130 AM CDT...
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS WEAKENED
BELOW SEVERE LIMITS AND THE WARNING HAS BEEN ALLOWED TO EXPIRE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CDT WEDNESDAY EVENING
FOR NORTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
LAT...LON 3135 9063 3161 9075 3161 9074 3170 9074
3170 9058 3169 9058 3169 9038 3170 9037
3170 9035 3135 9035
TIME...MOT...LOC 1624Z 202DEG 37KT 3168 9046
$$
MMEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 21, 6:10 AM CDT, 4 hours 25 minutes earlier.
Area forecast discussion, Mar 21, 6:10 AM CDT, 4 hours 25 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
610 AM CDT WED MAR 21 2012
...HEAVY RAINS EXPECTED TODAY WITH SOME STRONG TO SEVERE STORMS
POSSIBLE...
.SHORT TERM...(TODAY THROUGH THURSDAY NIGHT)...
CUT-OFF UPPER LOW OVER NORTH CENTRAL TX IS CLEARLY EVIDENT ON WATER
VAPOR IMAGERY THIS MORNING. SURFACE ANALYSIS SHOWS A "NEARLY"
STATIONARY COLD FRONT DRAPED FROM NEAR LITTLE ROCK DUE SOUTH TO NEAR
ALEXANDRIA...BUT THE BOUNDARY HAS MADE SOME PROGRESS TO THE EAST
SINCE MIDNIGHT. WIDESPREAD RAIN WITH EMBEDDED THUNDER IS ONGOING
ALONG THIS LINE CAUSING FLASH FLOODING ACROSS PARISHES JUST WEST OF
OUR CWA. A FEW OF THE EMBEDDED CELLS HAVE SHOWN DECENT ROTATION AS
LOW LEVEL SHEAR ALONG/AHEAD OF THE BOUNDARY IS SUFFICIENT FOR
SUPERCELLS.
SYSTEM EVOLUTION...NWP GUIDANCE IS IN DECENT AGREEMENT THIS MORNING
THAT THE BOUNDARY WILL BEGIN TO MAKE SOME HEADWAY TO THE EAST TODAY
BECOMING ORIENTED SOMEWHERE BETWEEN I-55 AND THE MS/AL BORDER BY
SUNRISE THUR. FROM THERE IT APPEARS THE BOUNDARY MAY STALL AGAIN AS
IT INFRINGES UPON STRONG HIGH PRESSURE ACROSS THE FAR SE CONUS AND
THE UPPER LOW BEGINS TO MIGRATE NORTH IN THE FACE OF EAST COAST
RIDGING. ITS VERY POSSIBLE THE BOUNDARY MAY RETROGRADE A TAD BACK
INTO OUR CWA ON THUR DEPENDING ON HOW FAR EAST IT MAKES IT
TONIGHT...BECOMING ORIENTED SOMEWHERE NEAR OR JUST EAST OF THE I-59
CORRIDOR BY FRI MORNING.
TODAY...HEAVY RAIN AND EMBEDDED THUNDER ALONG THE LINE WILL PUSH
INTO OUR NE LA PARISHES BY MID MORNING SHIFTING EAST THROUGH THE
DAY. OUT AHEAD OF THIS RAIN AREA EXPECT AT LEAST A FEW SHOWERS/
THUNDERSTORMS TO BE MOVING NORTH ACROSS MS...POSSIBLY INCREASING IN
COVERAGE A BIT THIS AFTERNOON. THE FLASH FLOOD WATCH LOOKS TO BE IN
GOOD SHAPE...ONLY MINOR CHANGE WAS TO INCLUDE AREAS ALONG/WEST OF
I-55 SOUTH OF I-20 THROUGH THE DAY TODAY BEFORE THE WATCH EXPANDS TO
INCLUDE AREAS FROM YAZOO CITY DOWN TO HATTIESBURG TONIGHT.
WIDESPREAD RAINFALL AMOUNTS FOR THIS DAYTIME WATCH AREA SHOULD CLOSE
IN ON 2 INCHES FAIRLY EASILY WITH LOCALIZED AMOUNTS OF 4 TO 5 INCHES
NOT OUT OF THE QUESTION AS SOUTH TO NORTH STORM MOTIONS AND SLOW
FRONTAL PROGRESSION ALLOW STORMS TO TRAIN OVER THE SAME LOCATIONS.
ITS LIKELY THE FLASH FLOOD WATCH WILL NEED TO BE TRIMMED WEST OF THE
MS RIVER BY THIS EVENING AS THE FRONT PUSHES INTO MS...BUT WILL
ALLOW DAY SHIFT TO MONITOR TRENDS BEFORE MAKING THIS FINAL. IN
ADDITION TO THE RAINS...THE MODELS CONTINUE TO SHOW MLCAPE VALUES OF
800-100J/KG PUSHING NORTH TO NEAR I-20 AHEAD OF THE FRONT LATER
TODAY WHICH SEEMS REASONABLE CONSIDERING 70 DEGREE DEW POINTS ARE
ALREADY PUSHING NORTH OF NEW ORLEANS. BRISK SOUTHEASTERLY SURFACE
WINDS AHEAD OF THE FRONT WILL KEEP LOW LEVEL SHEAR VALUES/STORM
RELATIVE HELICITIES SUFFICIENT FOR CONTINUED SUPERCELL DEVELOPMENT
ALONG THE FRONT THROUGH THE DAY...ESPECIALLY FOR AREAS SOUTH OF
I-20. DEFINITELY GOING TO BE A TORNADO RISK WITH THIS ACTIVITY IN
ADDITION TO A DAMAGING WIND RISK AND WILL CONTINUE TO HIGHLIGHT THE
POTENTIAL FOR SEVERE WEATHER IN THE HWO AND GRAPHICS.
OTHER THAN A CONTINUED SHIFT TO THE EAST TONIGHT FORECAST IMPACTS
ARE GOING TO REMAIN SIMILAR AS WE'LL HAVE TO WATCH FOR EMBEDDED...
ROTATING THUNDERSTORMS IN AN ENVIRONMENT/ALTHOUGH LESS FAVORABLE/
CONDUCIVE FOR SUPERCELLS ALONG/JUST AHEAD OF THE FRONT. AGAIN IT
APPEARS THE BEST CHANCE FOR SIGNIFICANT MIXED LAYER INSTABILITY WILL
BE SOUTH OF I-20...WHICH IS WHERE THE BEST CHANCE FOR HEAVY RAINFALL
RATES ASSOCIATED WITH CONVECTION AND FLASH FLOODING WILL BE LOCATED.
RAIN/THUNDER CHANCES FOR THUR WILL BE TIED TO HOW FAR THE BOUNDARY
PUSHES EAST...AND WHAT KIND OF SHIFT BACK TO THE WEST THE BOUNDARY
MAKES DURING THE DAY AND INTO FRI MORNING. IF ITS FAR ENOUGH WEST WE
WILL NEED TO CONTINUE TO MONITOR THE POTENTIAL FOR FLASH FLOODING
AND POSSIBLY SOME SEVERE WEATHER BUT AGAIN THIS IS ALL DEPENDENT ON
BOUNDARY LOCATION. DRY WEATHER IS EXPECTED IN WAKE OF THE FRONT AS
WELL AS A FAIRLY SHARP SKY CLEARING LINE ALLOWING FOR DECENT
SUNSHINE ACROSS WESTERN AREAS THUR. CHANCE OF RAIN WILL CONTINUE TO
TAPER THUR NIGHT AS THE BOUNDARY FINALLY PUSHES EAST INTO AL. /BK/
.LONG TERM...(FRIDAY THROUGH WEDNESDAY)...
THE LONG TERM WILL BE GENERALLY QUIET AS WE SEE THE
PESKY/SLOW MOVING UPPER LOW DEPART OUR REGION DURING THIS TIME.
WHILE A BIT COOLER/DRIER AIR WILL BE OVER THE REGION FRIDAY...THE
ACTUAL COOL FRONT WILL NOT PUSH THROUGH THE AREA UNTIL SATURDAY WHEN
THE DEEP LAYER NW FLOW OCCURS FROM THE UPPER LOW MOVING MORE TO OUR
EAST. BY LATE WEEKEND AND INTO EARLY NEXT WEEK...MID/UPPER LEVEL
RIDGING WILL SETUP JUST TO OUR WEST AND KEEP THE AREA DRY. TEMPS
WILL BE COOLER THAN WHAT HAS OCCURRED DURING OUR EXTENDED WARM
SPELL...BUT READINGS WILL CONTINUE TO REMAIN ABV AVG FOR LATE MARCH.
AS FOR FORECAST SPECIFICS...HELD ONTO SOME LOW END POPS OVER THE
I-59 CORRIDOR ON FRIDAY WHICH WAS SUPPORTED BY THE EURO/GFS. GUID
TEMPS WERE BASICALLY FOLLOWED (NEAR 80 DEGREES) WITH SOME LOWERING
OF TEMPS IN THE FAR N WHERE THE COOLER LOW LEVEL TEMPS WERE NOTED
(UPPER 70S THERE). FOR THE WEEKEND INTO NEXT WEEK...GUID VALUES WERE
USED FOR LOW TEMPS AS 50S WILL BE THE TYPICAL RANGE FOR THIS PERIOD.
AS FOR HIGHS...USED A BLEND OF THE EURO/GFS WHICH IS GENERALLY A
COUPLE DEGREES COOLER THAN THE GFS MOS FOR SAT-MON. LOOK FOR
READINGS MORE IN THE UPPER 70S DURING THIS TIME AS COOLER NORTHERLY
LOW LEVEL FLOW WILL SUPPORT SUCH READINGS. /CME/
&&
.AVIATION...
VFR CONDS PREVAIL ACROSS MOST AREAS THIS MORNING BUT WILL NOT BE
SURPRISED IF MVFR CIGS IMPACT AT LEAST A FEW OF THE AERODROMES
THROUGH THE EARLY MORNING HOURS. LINE OF RA/+RA AND EMBEDDED TSRA
NEAR MLU ALONG A COLD FRONT WILL PUSH INTO WESTERN PORTIONS OF THE
ARKLAMISS THIS MORNING SHIFTING E THRU THE DAY TODAY. MVFR/OCSNL IFR
CONDS CAN BE XPCTD INVOF THIS ACTIVITY. GENERALLY VFR CONDS WILL
EXIST TODAY OUT AHEAD OF THE RAINS ALTHOUGH A FEW SHOWERS/TSRA WILL
BE MOVING NORTH ACROSS MS AHEAD OF THE FRONT. SFC WINDS WILL BE
ERLY/SERLY AND GUSTY TODAY OUT AHEAD OF THE FRONT...AND WILL SHIFT
BRIEFLY TO WRLY BEHIND THE FRONT BEFORE BECMG S/SERLY ONCE AGAIN.
THE FRONT IS XPCTD TO APPROACH THE MS/AL BORDER BY 12Z THUR. /BK/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 76 56 70 56 / 100 100 74 37
MERIDIAN 83 63 66 60 / 53 100 100 59
VICKSBURG 70 51 71 51 / 100 100 32 13
HATTIESBURG 79 64 67 62 / 78 100 100 47
NATCHEZ 66 50 72 52 / 100 100 30 15
GREENVILLE 71 51 71 53 / 100 100 30 12
GREENWOOD 77 54 70 55 / 100 100 72 24
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH FROM THIS EVENING THROUGH THURSDAY MORNING
FOR MSZ035-042-043-049-055-056-063>066-072>074.
FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR MSZ034-040-041-
047-048-053-054-059>062.
LA...FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR LAZ007>009-015-
016-023>026.
AR...FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR ARZ074-075.
&&
BK/CMEHazardous weather outlook, Mar 21, 5:45 AM CDT, 4 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 545 AM CDT WED MAR 21 2012 ARZ074-075-LAZ007>009-015-016-023>026-MSZ034-040-041-047-048-053- 054-059>062-221045- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-WASHINGTON- ISSAQUENA-SHARKEY-WARREN-HINDS-CLAIBORNE-COPIAH-JEFFERSON-ADAMS- FRANKLIN MS-LINCOLN- 545 AM CDT WED MAR 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI...NORTHEAST LOUISIANA AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TODAY AND TONIGHT HEAVY RAINFALL IS EXPECTED TO BEGIN ACROSS THE OUTLOOK AREA THIS MORNING AS A SLOW MOVING FRONTAL SYSTEM APPROACHES THE REGION. RAINFALL TOTALS OF 3 TO 5 INCHES WILL BE POSSIBLE THROUGH THE DAY TODAY...WHICH COULD LEAD TO FLASH FLOODING. A FLASH FLOOD WATCH IS IN EFFECT THROUGH TONIGHT. IN ADDITION...STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE TODAY AS THE COLD FRONT PUSHES ACROSS THE REGION. THE PRIMARY HAZARD WITH THIS ACTIVITY WILL BE TORNADOES AND WIND GUSTS BETWEEN 50 AND 60 MPH. THE RISK FOR SEVERE WEATHER SHOULD COME TO AN END LATE THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED THROUGH THE DAY TODAY. MSZ035-042-043-049-055-056-063>066-072>074-221045- HUMPHREYS-YAZOO-MADISON MS-RANKIN-SIMPSON-SMITH-LAWRENCE- JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 545 AM CDT WED MAR 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT HEAVY RAINFALL IS EXPECTED TO BEGIN ACROSS THE OUTLOOK AREA THIS AFTERNOON AS A SLOW MOVING FRONTAL SYSTEM APPROACHES THE REGION. RAINFALL TOTALS OF 3 TO 5 INCHES WILL BE POSSIBLE THROUGH TONIGHT... WHICH COULD LEAD TO FLASH FLOODING. A FLASH FLOOD WATCH IS IN EFFECT UNTIL EARLY TOMORROW MORNING. IN ADDITION...STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE TODAY AS THE COLD FRONT PUSHES ACROSS THE REGION. THE PRIMARY HAZARD WITH THIS ACTIVITY WILL BE TORNADOES AND WIND GUSTS BETWEEN 50 AND 60 MPH. THE RISK FOR SEVERE WEATHER SHOULD COME TO AN END EARLY TOMORROW MORNING FOR AREAS ALONG THE I-59 CORRIDOR. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED THIS AFTERNOON AND TONIGHT. MSZ018-019-025>033-036>039-044>046-050>052-057-058-221045- BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY- LOWNDES-CHOCTAW-OKTIBBEHA-HOLMES-ATTALA-WINSTON-NOXUBEE-LEAKE- NESHOBA-KEMPER-SCOTT-NEWTON-LAUDERDALE-JASPER-CLARKE- 545 AM CDT WED MAR 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT HEAVY RAINFALL IS EXPECTED TO BEGIN ACROSS THE OUTLOOK AREA THIS MORNING AS A SLOW MOVING FRONTAL SYSTEM APPROACHES THE REGION. RAINFALL TOTALS OF 1 TO 3 INCHES WILL BE POSSIBLE THROUGH THE DAY TODAY AND INTO TONIGHT...WHICH COULD LEAD TO PONDING OF WATER IN LOW LYING AND POOR DRAINAGE AREAS. THE HEAVY RAINS SHOULD COME TO AN END TOMORROW MORNING. IN ADDITION...STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE LATE THIS AFTERNOON AND TONIGHT FOR AREAS GENERALLY ALONG AND SOUTH OF I-20 AS THE COLD FRONT PUSHES ACROSS THE REGION. THE PRIMARY HAZARD WITH THIS ACTIVITY WILL BE TORNADOES AND WIND GUSTS BETWEEN 50 AND 60 MPH. THE RISK FOR SEVERE WEATHER SHOULD COME TO AN END EARLY TOMORROW MORNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED TODAY AND TONIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. BK
In the hours before
Special weather statement, Mar 21, 7:27 AM CDT, 3 hours 8 minutes before
LAZ024-211255-
CATAHOULA LA-
727 AM CDT WED MAR 21 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
727 AM CDT WED MAR 21 2012
A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 6 MILES SOUTHWEST OF LARTO AT 727 AM CDT...MOVING NORTH AT 45
MPH.
VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.
PEOPLE IN SOUTHERN CATAHOULA PARISH SHOULD MONITOR THIS STORM
CLOSELY.
LAT...LON 3131 9201 3160 9202 3180 9198 3175 9172
3163 9176 3164 9176 3164 9179 3160 9183
3154 9179 3146 9181 3150 9184 3149 9186
3142 9186 3140 9183 3136 9186 3128 9187
3129 9193 3125 9194 3128 9203
TIME...MOT...LOC 1227Z 193DEG 39KT 3135 9196
JASpecial weather statement, Mar 21, 8:42 AM CDT, 1 hour 53 minutes before
LAZ024-026-211410-
CONCORDIA LA-CATAHOULA LA-
842 AM CDT WED MAR 21 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
842 AM CDT WED MAR 21 2012
A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 4 MILES EAST OF NEW ERA AT 842 AM CDT...MOVING NORTH AT 50
MPH.
VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.
PEOPLE IN EASTERN CATAHOULA AND NORTHWESTERN CONCORDIA PARISHES
SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3184 9184 3179 9157 3176 9155 3127 9168
3132 9188
TIME...MOT...LOC 1342Z 195DEG 45KT 3139 9175
JASpecial weather statement, Mar 21, 9:51 AM CDT, 44 minutes before
LAZ025-211535-
TENSAS LA-
951 AM CDT WED MAR 21 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
951 AM CDT WED MAR 21 2012
A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 4 MILES SOUTHWEST OF HELENA AT 951 AM CDT...MOVING NORTH AT
50 MPH.
VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS STORM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN TENSAS PARISH SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3191 9154 3193 9151 3196 9152 3200 9149
3202 9150 3221 9144 3220 9132 3223 9127
3221 9123 3224 9119 3225 9115 3187 9132
3184 9135 3175 9138 3181 9158
TIME...MOT...LOC 1451Z 199DEG 45KT 3187 9144
19Special weather statement, Mar 21, 10:10 AM CDT, 25 minutes before
MSZ059-061-211610-
JEFFERSON MS-FRANKLIN MS-
1010 AM CDT WED MAR 21 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1010 AM CDT WED MAR 21 2012
A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 8 MILES SOUTHWEST OF HAMBURG AT 1011 AM CDT...MOVING
NORTHEAST AT 50 MPH.
VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS STORM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN NORTHWESTERN FRANKLIN AND CENTRAL JEFFERSON COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.
LAT...LON 3141 9109 3143 9115 3163 9116 3163 9122
3165 9122 3186 9115 3187 9109 3184 9089
TIME...MOT...LOC 1511Z 203DEG 41KT 3153 9114
19Local storm report, Mar 21, 10:33 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1033 AM CDT WED MAR 21 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 AM TSTM WND DMG ENTERPRISE 31.90N 91.88W
03/21/2012 CATAHOULA LA LAW ENFORCEMENT
TREES DOWNED ALONG HIGHWAY 124
0915 AM TSTM WND DMG 3 NW SICILY ISLAND 31.88N 91.70W
03/21/2012 CATAHOULA LA LAW ENFORCEMENT
TREES DOWNED ALONG HIGHWAY 913
&&
DLThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 21, 9:42 AM CDT | Severe Thunderstorm Warning | JAN | Adams | 40 min |
| Mar 21, 10:10 AM CDT | Special Weather Statement | JAN | Jefferson | 60 min |
| Mar 21, 10:18 AM CDT | Severe Thunderstorm Warning | JAN | Franklin, Jefferson | 42 min |
| Mar 21, 10:20 AM CDT | Areal Flood Warning | JAN | Adams | 3 hr |
| Mar 21, 10:24 AM CDT | Tornado Warning | JAN | Jefferson | 27 min |
| Mar 21, 10:29 AM CDT | Tornado Warning | JAN | Claiborne, Jefferson | 40 min |
| Mar 21, 10:48 AM CDT | Severe Thunderstorm Warning | JAN | Warren | 57 min |
| Mar 21, 10:55 AM CDT | Tornado Warning | JAN | Claiborne, Warren | 33 min |
| Mar 21, 11:05 AM CDT | Special Weather Statement | JAN | Copiah | 45 min |
| Mar 21, 11:17 AM CDT | Severe Thunderstorm Warning | JAN | Copiah | 58 min |
| Mar 21, 11:25 AM CDT | Special Weather Statement | JAN | Hinds | 60 min |
| Mar 21, 11:32 AM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey, Yazoo | 58 min |
| Mar 21, 11:34 AM CDT | Special Weather Statement | JAN | Lawrence | 31 min |
| Mar 21, 11:40 AM CDT | Special Weather Statement | JAN | Hinds | 60 min |
| Mar 21, 11:44 AM CDT | Special Weather Statement | JAN | Lincoln | 31 min |
| Mar 21, 12:05 PM CDT | Severe Thunderstorm Warning | JAN | Yazoo | 55 min |
| Mar 21, 12:09 PM CDT | Severe Thunderstorm Warning | JAN | Lawrence | 51 min |
| Mar 21, 12:14 PM CDT | Special Weather Statement | JAN | Forrest | 61 min |
| Mar 21, 12:20 PM CDT | Special Weather Statement | JAN | Madison | 60 min |
| Mar 21, 12:38 PM CDT | Severe Thunderstorm Warning | JAN | Marion | 37 min |
| Mar 21, 12:42 PM CDT | Special Weather Statement | JAN | Rankin | 58 min |
| Mar 21, 12:56 PM CDT | Special Weather Statement | JAN | Yazoo | 29 min |
| Mar 21, 1:10 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Forrest, Jefferson Davis, Lamar, Marion | 65 min |
| Mar 21, 1:18 PM CDT | Special Weather Statement | JAN | Hinds | 52 min |
| Mar 21, 1:26 PM CDT | Special Weather Statement | JAN | Madison | 49 min |
| Mar 21, 1:29 PM CDT | Special Weather Statement | JAN | Simpson, Smith | 61 min |
| Mar 21, 1:55 PM CDT | Special Weather Statement | JAN | Rankin | 50 min |
| Mar 21, 2:05 PM CDT | Tornado Warning | JAN | Rankin | 21 min |
| Mar 21, 2:21 PM CDT | Special Weather Statement | JAN | Scott | 59 min |
| Mar 21, 2:25 PM CDT | Tornado Warning | JAN | Scott | 30 min |
| Mar 21, 2:37 PM CDT | Severe Thunderstorm Warning | JAN | Forrest, Lamar | 53 min |
| Mar 21, 2:47 PM CDT | Tornado Warning | JAN | Forrest, Lamar | 16 min |
| Mar 21, 3:03 PM CDT | River Flood Warning | JAN | Attala, Holmes | 8 days |
| Mar 21, 3:22 PM CDT | Special Weather Statement | JAN | Neshoba, Winston | 58 min |
| Mar 21, 3:28 PM CDT | Tornado Warning | JAN | Forrest, Jones, Lamar | 44 min |
| Mar 21, 3:32 PM CDT | Severe Thunderstorm Warning | JAN | Kemper, Neshoba, Noxubee, Winston | 58 min |
| Mar 21, 4:24 PM CDT | Special Weather Statement | JAN | Clay, Oktibbeha | 61 min |
| Mar 21, 4:45 PM CDT | Special Weather Statement | JAN | Covington | 45 min |
| Mar 21, 5:06 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Jones | 39 min |
| Mar 21, 5:09 PM CDT | Tornado Warning | JAN | Jones | 36 min |
| Mar 21, 5:22 PM CDT | Flash Flood Warning | JAN | Hinds, Madison, Rankin | 113 min |
| Mar 21, 5:34 PM CDT | Tornado Warning | JAN | Jasper | 44 min |
| Mar 21, 6:34 PM CDT | Flash Flood Warning | JAN | Forrest, Lamar | 116 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.